MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER
Model Number 2735
Medical Device Problem Codes Difficult to Remove (1528); Material Too Rigid or Stiff (1544); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.A 182cm (5pk) mailman guidewire was placed into a mild tortuous diagonal coronary vessel during a bifurcation stenting procedure.Guidewire appeared to be stiff and acute bend on tip was formed to aid its passage.When the guidewire was withdrawn, the radiopaque tip was left in situ.The detached tip/piece was retrieved using a snare device, and the procedure was completed with another device of the same model.The patient was transferred to a larger nearby hospital for a ct scan and overnight observation.Patient was discharged after overnight stay.There was no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of the mailman guidewire batch 33145135 device.During product analysis it was observed that the spring tip was detached and did not return for analysis.No issues could be found that can be attributable to the reported issue of guidewire flexibility problem.The device performed as intended and no evidence of a flexibility issue could be found.
 
Event or Problem Description

Brand Name
MAILMAN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20854309
Report Number2124215-2024-76862
Device Sequence Number8839356
Product Code DQX
UDI-Device Identifier08714729165712
UDI-Public08714729165712
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model Number2735
Device Catalogue Number2735
Device Lot Number0033145135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown